Almost two months ago I had both wisdom teeth out on one side of my mouth and got dry socket. I was prescribed tramadol, but only took it for a few days as I felt no releif, and I am taking fluoxetine - which I read shouldn't be mixed. I was then prescribed co-dydramol 30/500 and have been taking it daily sinse, as 4 weeks after the first 2 wisdom teeth were out - I had the other two out. This time was much easier. I do not want a repeat prescription for these again, unless one day I am in horrible pain again!
My problem is - although I have never once taken over the recommended dose in 24 hrs (8 tabs) I am finding it difficult to stop taking the tablets due to symptoms including; bad stomach, headaches, nausea, stuffed up nose etc. Before I was prescribed these I was taking pharmacy strength co-dydramol (I think 7/500) as these teeth and my jaw have given me loads of hassle for a few years!
I don't want to keep taking them, but I am worried I enjoy how I 'feel' after I have done. It's very effective as a painkiller and it seems to boost my mood (which shouldn't be a good thing).
How can I safely come off of these? I only have 30/500 co-codamol (which I know is not the same) left over from a while back - will this help if taken in moderation and lessened over a few days? Afterwards I do not ever want to take any strength ever again unless completely necessary.
Please help - I am worried, I do not want to be an addict to anything.
I agree with the comments above. Withdrawal from opioids alone is not 'dangerous', but it is associated with miserable symptoms-- and some people become unable to stop taking them without help. You can try tapering off, setting up a schedule to gradually reduce the dose each day. If you cannot stick with the taper that you set up for yourself, that suggests that you may have an addiction to them-- and you should seek help from a psychologist, psychiatrist, or addiction counselor. Look for someone who works in the 'AODA' field.
I strongly recommend seeking the help of a.psychiatric physician in your area and let him/her know exactly what you've posted here. You are indeed correct the codeine you've been taking has been dulling the physical pain associated with your teeth as well as the psychic pain you experience as a human being. Indeed codeine consumption (as you've experienced) is associated with producing euphoria and elevates mood by binding to the mu-opioid-receptor in the brain which inevitably causes an increase in dopamine neurotransmission in the area of the brain associated with pleasure and reward ( the VTA/Nucleus Accumbens).
The physician/psychiatrist you see can help ease the discomfort associated with opioid widthdrawl as well as discuss any other issues you maybe having. That is why it is so important for you to get in and see a physician. It will not only help you overcome your current situation but could potentially prevent you from any future situations involving opioid painkillers. Hoped this helps! All the best
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.